MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TE3442A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 08/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The gore® tag® thoracic branch endoprosthesis instructions for use (ifu) states: strict adherence to the gore® tag® thoracic branch endoprosthesis ifu sizing guide is required when selecting the appropriate size device components (tables 2 - 4).Appropriate oversizing of the gore® tag® thoracic branch endoprosthesis has been incorporated into the ifu sizing guide.Sizing outside of this range may result in endoleak, fracture, migration, device infolding, or compression.If aortic angulation is less than 60 degrees, or if there is significant calcium or thrombus, additional neck length may be required.Follow the recommendations of the instructions for use, carefully using the sizing guide (tables 2 - 4) and aortic screening measurements (figures 5-7).Additionally, the ifu states: possible adverse events and complications that may occur with the use of gore® tag® thoracic branch endoprosthesis include, but are not limited to: dissection, perforation, or rupture of the aortic vessel and/or surrounding vasculature, endoprosthesis: migration, surgical conversion, w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2023, this patient underwent endovascular treatment of a zone 2 dissection and was implanted with gore® tag® thoracic branch endoprostheses (tbe).The physician states the gore® tag® thoracic branch aortic extender component (ae) initially deployed accurately; however from the time it took the team to remove the delivery catheter of the ae, and perform a final angiogram, the device had migrated aproximally, partially covering the left carotid artery.Once migration was noted, the physician accessed the patient¿s left carotid artery to place a stent and while doing so, noticed the patient had a retrograde type a dissection.The physician believes the retrograde type a dissection was caused by the proximal migration of the aortic extender.The patient¿s retrograde type a dissection was treated with open surgery.The patient tolerated the procedure.After reviewing images and sizing requirements with the physician it was determined that the likely cause of the migration was lack of proximal oversizing of the aortic extender.The patient¿s aorta measured 34mm at the proximal landing zone, which is larger than the maximum vessel diameter for a 34mm aortic extender.

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17840646
Report Number2017233-2023-04310
Device Sequence Number20628672
Product Code MIH
UDI-Device Identifier00733132654314
UDI-Public00733132654314
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P210032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2026
Device Catalogue NumberTE3442A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Initial Report FDA Received Date09/28/2023
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient SexFemale